Alert archive / Missouri / Freeze Warnings in 2013

Freeze Warning 2, NWS Springfield, MO

October 23, 201334 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this freeze warning at Oct 23, 2013, 3:19 PM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Oct 25, 2013, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 23, 2013, 3:19 PM CDT (20:19 UTC)
In effect from
Oct 25, 2013, 1:00 AM CDT
Expired
Oct 25, 2013, 9:00 AM CDT
In force
8 hr
Issued by
NWS Springfield, MO
All 37 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

761 
WWUS73 KSGF 232019
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
319 PM CDT WED OCT 23 2013

MOZ055>058-067>071-078>083-090>092-095>098-105-106-240830-
/O.UPG.KSGF.FZ.A.0001.131025T0600Z-131025T1400Z/
/O.NEW.KSGF.FZ.W.0002.131025T0600Z-131025T1400Z/
BENTON-MORGAN-MILLER-MARIES-ST. CLAIR-HICKORY-CAMDEN-PULASKI-
PHELPS-CEDAR-POLK-DALLAS-LACLEDE-TEXAS-DENT-GREENE-WEBSTER-WRIGHT-
CHRISTIAN-DOUGLAS-HOWELL-SHANNON-OZARK-OREGON-
INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...EL DORADO SPRINGS...STOCKTON...BOLIVAR...
BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...SPRINGFIELD...
MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NIXA...
OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...GAINESVILLE...
THEODOSIA...THAYER...ALTON
319 PM CDT WED OCT 23 2013

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* A HARD FREEZE ALONG WITH WIDESPREAD FROST WILL BE POSSIBLE
  ACROSS PORTIONS OF THE MISSOURI OZARKS EARLY FRIDAY MORNING.

* TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING EARLY FRIDAY
  MORNING WITH MANY LOCATIONS POSSIBLY FALLING INTO THE MIDDLE OR
  UPPER 20S.

* TIMING AND AREAS AFFECTED...LOCATIONS ACROSS CENTRAL...SOUTH
  CENTRAL AND PORTIONS OF SOUTHWEST MISSOURI FRIDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF
  LEFT UNCOVERED. WELL PUMPS WILL FREEZE WITH TEMPERATURES IN THE
  20S IF NOT PROTECTED FROM THE COLD. REMOVE HOSES FROM SPIGOTS TO
  KEEP PIPES FROM FREEZING AND BURSTING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ073-097-101-MOZ066-077-088-089-093-094-101>104-240830-
/O.CON.KSGF.FZ.A.0001.131025T0600Z-131025T1400Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-JASPER-DADE-NEWTON-
LAWRENCE-MCDONALD-BARRY-STONE-TANEY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...JOPLIN...CARTHAGE...
GREENFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH
319 PM CDT WED OCT 23 2013

...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

* A HARD FREEZE ALONG WITH WIDESPREAD FROST WILL BE POSSIBLE
  ACROSS PORTIONS OF SOUTHWESTERN MISSOURI AND SOUTHEASTERN
  KANSAS EARLY FRIDAY MORNING.

* TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING EARLY FRIDAY
  MORNING WITH MANY LOCATIONS POSSIBLY FALLING INTO THE UPPER
  20S TO AROUND 30 DEGREES.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF
  LEFT UNCOVERED. WELL PUMPS WILL FREEZE WITH TEMPERATURES IN THE
  20S IF NOT PROTECTED FROM THE COLD. REMOVE HOSES FROM SPIGOTS TO
  KEEP PIPES FROM FREEZING AND BURSTING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

HATCH
7 follow-up statements
064 
WWUS73 KSGF 240235
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
935 PM CDT WED OCT 23 2013

MOZ055>058-067>071-078>083-090>092-095>098-105-106-241445-
/O.CON.KSGF.FZ.W.0002.131025T0600Z-131025T1400Z/
BENTON-MORGAN-MILLER-MARIES-ST. CLAIR-HICKORY-CAMDEN-PULASKI-
PHELPS-CEDAR-POLK-DALLAS-LACLEDE-TEXAS-DENT-GREENE-WEBSTER-WRIGHT-
CHRISTIAN-DOUGLAS-HOWELL-SHANNON-OZARK-OREGON-
INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...EL DORADO SPRINGS...STOCKTON...BOLIVAR...
BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...SPRINGFIELD...
MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NIXA...
OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...GAINESVILLE...
THEODOSIA...THAYER...ALTON
935 PM CDT WED OCT 23 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
FRIDAY...

* A HARD FREEZE ALONG WITH WIDESPREAD FROST IS EXPECTED ACROSS
  PORTIONS OF THE MISSOURI OZARKS EARLY FRIDAY MORNING.

* TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING EARLY FRIDAY
  MORNING WITH MANY LOCATIONS FALLING INTO THE MIDDLE OR UPPER
  20S.

* TIMING AND AREAS AFFECTED...LOCATIONS ACROSS CENTRAL...SOUTH CENTRAL
  AND PORTIONS OF SOUTHWEST MISSOURI FRIDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
  UNCOVERED. WELL PUMPS WILL FREEZE WITH TEMPERATURES IN THE 20S
  IF NOT PROTECTED FROM THE COLD. REMOVE HOSES FROM SPIGOTS TO
  KEEP PIPES FROM FREEZING AND BURSTING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

KSZ073-097-101-MOZ066-077-088-089-093-094-101>104-241445-
/O.CON.KSGF.FZ.A.0001.131025T0600Z-131025T1400Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-JASPER-DADE-NEWTON-
LAWRENCE-MCDONALD-BARRY-STONE-TANEY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...JOPLIN...CARTHAGE...
GREENFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH
935 PM CDT WED OCT 23 2013

...FREEZE WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY MORNING...

* A HARD FREEZE ALONG WITH WIDESPREAD FROST WILL BE POSSIBLE ACROSS
  PORTIONS OF SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS EARLY
  FRIDAY MORNING.

* TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING EARLY FRIDAY
  MORNING WITH MANY LOCATIONS POSSIBLY FALLING INTO THE UPPER 20S
  TO AROUND 30 DEGREES.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
  UNCOVERED. WELL PUMPS WILL FREEZE WITH TEMPERATURES IN THE 20S
  IF NOT PROTECTED FROM THE COLD. REMOVE HOSES FROM SPIGOTS TO
  KEEP PIPES FROM FREEZING AND BURSTING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

BOXELL
163 
WWUS73 KSGF 240816
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
316 AM CDT THU OCT 24 2013

KSZ073-097-101-MOZ066-077-088-089-093-094-101>104-242300-
/O.UPG.KSGF.FZ.A.0001.131025T0600Z-131025T1400Z/
/O.EXA.KSGF.FZ.W.0002.131025T0600Z-131025T1400Z/
BOURBON-CRAWFORD-CHEROKEE-VERNON-BARTON-JASPER-DADE-NEWTON-
LAWRENCE-MCDONALD-BARRY-STONE-TANEY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...NEVADA...LAMAR...JOPLIN...CARTHAGE...
GREENFIELD...NEOSHO...AURORA...MOUNT VERNON...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH
316 AM CDT THU OCT 24 2013

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TIMING AND AREAS AFFECTED....A HARD FREEZE ALONG WITH WIDESPREAD
  FROST IS LIKELY ACROSS THE MISSOURI OZARKS AND SOUTHEASTERN
  KANSAS LATE TONIGHT AND EARLY FRIDAY MORNING.

* TEMPERATURE...BELOW FREEZING TEMPERATURES ARE EXPECTED WITH
  MANY LOCATIONS FALLING INTO THE UPPER 20S TO AROUND 30 DEGREES.
  SOME OF THE COLDER VALLEYS MAY FALL INTO THE MIDDLE 20S.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
  UNCOVERED. WELL PUMPS WILL FREEZE WITH TEMPERATURES IN THE 20S
  IF NOT PROTECTED FROM THE COLD. REMOVE HOSES FROM SPIGOTS TO
  KEEP PIPES FROM FREEZING AND BURSTING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MOZ055>058-067>071-078>083-090>092-095>098-105-106-242300-
/O.CON.KSGF.FZ.W.0002.131025T0600Z-131025T1400Z/
BENTON-MORGAN-MILLER-MARIES-ST. CLAIR-HICKORY-CAMDEN-PULASKI-
PHELPS-CEDAR-POLK-DALLAS-LACLEDE-TEXAS-DENT-GREENE-WEBSTER-WRIGHT-
CHRISTIAN-DOUGLAS-HOWELL-SHANNON-OZARK-OREGON-
INCLUDING THE CITIES OF...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...EL DORADO SPRINGS...STOCKTON...BOLIVAR...
BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...SPRINGFIELD...
MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...NIXA...
OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...GAINESVILLE...
THEODOSIA...THAYER...ALTON
316 AM CDT THU OCT 24 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
FRIDAY...

* TIMING AND AREAS AFFECTED....A HARD FREEZE ALONG WITH WIDESPREAD
  FROST IS LIKELY ACROSS THE MISSOURI OZARKS AND SOUTHEASTERN
  KANSAS LATE TONIGHT AND EARLY FRIDAY MORNING.

* TEMPERATURE...BELOW FREEZING TEMPERATURES ARE EXPECTED WITH
  MANY LOCATIONS FALLING INTO THE UPPER 20S TO AROUND 30 DEGREES.
  SOME OF THE COLDER VALLEYS MAY FALL INTO THE MIDDLE 20S.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
  UNCOVERED. WELL PUMPS WILL FREEZE WITH TEMPERATURES IN THE 20S
  IF NOT PROTECTED FROM THE COLD. REMOVE HOSES FROM SPIGOTS TO
  KEEP PIPES FROM FREEZING AND BURSTING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

FOSTER
054 
WWUS73 KSGF 241027
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
527 AM CDT THU OCT 24 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-242300-
/O.CON.KSGF.FZ.W.0002.131025T0600Z-131025T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
527 AM CDT THU OCT 24 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
FRIDAY...

* TIMING AND AREAS AFFECTED....A HARD FREEZE ALONG WITH WIDESPREAD
  FROST IS EXPECTED ACROSS THE MISSOURI OZARKS AND SOUTHEASTERN
  KANSAS LATE TONIGHT AND EARLY FRIDAY MORNING.

* TEMPERATURE...BELOW FREEZING TEMPERATURES ARE EXPECTED WITH MOST
  LOCATIONS FALLING INTO THE UPPER 20S TO AROUND 30 DEGREES. SOME
  OF THE COLDER VALLEYS MAY FALL INTO THE MIDDLE 20S.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT
  UNCOVERED. WELL PUMPS WILL FREEZE WITH TEMPERATURES IN THE 20S
  IF NOT PROTECTED FROM THE COLD. REMOVE HOSES FROM SPIGOTS TO
  KEEP PIPES FROM FREEZING AND BURSTING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

FOSTER
548 
WWUS73 KSGF 241321
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
821 AM CDT THU OCT 24 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250130-
/O.CON.KSGF.FZ.W.0002.131025T0600Z-131025T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
821 AM CDT THU OCT 24 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
FRIDAY...

* TIMING AND AREAS AFFECTED....A HARD FREEZE ALONG WITH WIDESPREAD
  FROST IS EXPECTED ACROSS THE MISSOURI OZARKS AND SOUTHEASTERN
  KANSAS LATE TONIGHT AND EARLY FRIDAY MORNING.

* TEMPERATURE...BELOW FREEZING TEMPERATURES ARE EXPECTED WITH MOST
  LOCATIONS FALLING INTO THE UPPER 20S TO AROUND 30 DEGREES.
  SOME OF THE COLDER VALLEYS MAY FALL INTO THE MIDDLE 20S.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF
  LEFT UNCOVERED. WELL PUMPS WILL FREEZE WITH TEMPERATURES IN
  THE 20S IF NOT PROTECTED FROM THE COLD. REMOVE HOSES FROM
  SPIGOTS TO KEEP PIPES FROM FREEZING AND BURSTING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

COLUCCI
341 
WWUS73 KSGF 242052
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
ISSUED BY NATIONAL WEATHER SERVICE PADUCAH KY
352 PM CDT THU OCT 24 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-250900-
/O.CON.KSGF.FZ.W.0002.131025T0600Z-131025T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
352 PM CDT THU OCT 24 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
FRIDAY...

* TIMING AND AREAS AFFECTED....A HARD FREEZE ALONG WITH WIDESPREAD
  FROST IS EXPECTED ACROSS THE MISSOURI OZARKS AND SOUTHEASTERN
  KANSAS LATE TONIGHT AND EARLY FRIDAY MORNING.

* TEMPERATURE...BELOW FREEZING TEMPERATURES ARE EXPECTED WITH MOST
  LOCATIONS FALLING INTO THE UPPER 20S TO AROUND 30 DEGREES. SOME
  OF THE COLDER VALLEYS MAY FALL INTO THE MIDDLE 20S.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF
  LEFT UNCOVERED. WELL PUMPS WILL FREEZE WITH TEMPERATURES IN THE 20S
  IF NOT PROTECTED FROM THE COLD. REMOVE HOSES FROM SPIGOTS TO
  KEEP PIPES FROM FREEZING AND BURSTING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

WFO SGF
558 
WWUS73 KSGF 250155
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CDT THU OCT 24 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251400-
/O.CON.KSGF.FZ.W.0002.131025T0600Z-131025T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
855 PM CDT THU OCT 24 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
FRIDAY...

* TIMING AND AREAS AFFECTED....A HARD FREEZE ALONG WITH WIDESPREAD FROST
  IS EXPECTED ACROSS THE MISSOURI OZARKS AND SOUTHEASTERN KANSAS
  LATE TONIGHT AND EARLY FRIDAY MORNING.

* TEMPERATURE...BELOW FREEZING TEMPERATURES ARE EXPECTED WITH MOST
  LOCATIONS FALLING INTO THE MIDDLE TO UPPER 20S. SOME OF THE
  COLDER VALLEYS MAY FALL INTO THE LOWER 20S OVER THE EASTERN OZARKS.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF
  LEFT UNCOVERED. WELL PUMPS WILL FREEZE WITH TEMPERATURES IN THE
  20S IF NOT PROTECTED FROM THE COLD. REMOVE HOSES FROM SPIGOTS TO
  KEEP PIPES FROM FREEZING AND BURSTING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

GRIFFIN
948 
WWUS73 KSGF 251359
NPWSGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
859 AM CDT FRI OCT 25 2013

...GROWING SEASON COMES TO AN END ACROSS THE MISSOURI OZARKS AND
EXTREME SOUTHEASTERN KANSAS...

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251500-
/O.EXP.KSGF.FZ.W.0002.000000T0000Z-131025T1400Z/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
859 AM CDT FRI OCT 25 2013

...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING...

A HARD FREEZE WAS EXPERIENCED ACROSS THE MISSOURI OZARKS AND
EXTREME SOUTHEASTERN KANSAS EARLY THIS MORNING. THIS HAS BROUGHT
AN END TO THE GROWING SEASON ACROSS THE AREA.

SINCE THE GROWING SEASON HAS ENDED...THE NATIONAL WEATHER SERVICE
IN SPRINGFIELD WILL BE DISCONTINUING FROST AND FREEZE HEADLINES
UNTIL THE GROWING SEASON STARTS NEXT SPRING.

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Oct 23, 3:10 PM CDT, 9 minutes earlier.

Area forecast discussion, Oct 23, 3:10 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
310 PM CDT Wed Oct 23 2013

.SHORT TERM...(This Evening through Thursday)
Issued at 211 PM CDT WED OCT 23 2013

Cool surface high pressure was moving over the Ozarks today with
generally sunny skies area wide. Temperatures were in the upper
40s to lower 50s with near calm winds.

A dry cold front will move through the area late this afternoon
and through this evening. This will bring northwesterly winds
and some cloud cover to the region for the overnight hours. A few
sprinkles may even be possible across portions of central
Missouri. Another cold air mass will begin to filter into the area
behind the front, however, the expected cloud cover should keep
morning lows from falling below the middle to upper 30s.

Some lingering clouds will remain over the region Thursday
afternoon with highs only climbing into the upper 40s across
central Missouri to the middle 50s along the Oklahoma border.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 211 PM CDT WED OCT 23 2013

The next cold Canadian air mass will slide directly overhead by
Friday morning with the potential for much of the Missouri Ozarks
and southeastern Kansas to have a hard freeze. Models are in good
agreement with morning lows falling into the middle 20 to around
30 degrees. The GFS and ECMWF do indicate the potential for some
mid level cloud cover to move over portions of southwestern
Missouri Friday morning. If this were to occur, it may limit the
potential cooling. This would mainly affect areas from Nevada to
Branson and points west.

With this in mind will continue the Freeze Watch for those
locations where the cloud cover may impact temperatures. For areas
to the north and east however, will issue a Freeze Warning as
confidence is fairly high that several hours of below freezing
temperatures and/or temperatures at or below 28 degrees will
effectively end the growing season.

High pressure will then remain in control of the regional weather
through the weekend, though a slow warming trend will occur.

By Monday, the upper level pattern should shift to a more zonal
to slightly southwesterly flow aloft. A surface low will develop
across the plains. This will allow a warmer and more moist air
mass to move across the region as a strong storm system digs south
into the Rockies. Showers and isolated thunderstorms will develop
and spread across the region late Monday and continue to affect
the area through much of next week before the upper level storm
system finally shifts east of the region by the end of the week.

At this point, models have been fairly consistent in showing a wet
forecast for this Halloween across the region.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1220 AM CDT WED OCT 23 2013

Expect VFR conditions to prevail for the duration of the forecast
period over Southwest Missouri Airfields. High pressure centered
over Southern Missouri will track southeastward today as a
second...colder Canadian high pressure system moves southward into
the area later tonight. Expect only a shift of direction and
increase of northerly winds with the passage of this system as
atmospheric conditions are very dry and precipitation is very
unlikely.

&&

.CLIMATE...
Issued at 211 PM CDT WED OCT 23 2013

The cold surface high pressure expected to move over the region
Friday morning will bring near record temperatures to the Missouri
Ozarks and possibly across southeastern Kansas.

Below are some record lows for locations across the region and the
currently forecast lows for Friday morning.

Location     Record    Forecast

Springfield  28/1968     29
Joplin       27/2005     30
West Plains  26/1965     28
Vichy/Rolla  30/1968     25

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WARNING from 1 AM to 9 AM CDT Friday FOR MOZ055>058-
     067>071-078>083-090>092-095>098-105-106.

     FREEZE WATCH from late Thursday night through Friday morning FOR
     MOZ066-077-088-089-093-094-101>104.

KS...FREEZE WATCH from late Thursday night through Friday morning FOR
     KSZ073-097-101.

&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Colucci
CLIMATE...Hatch
Hazardous weather outlook, Oct 23, 9:06 AM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
906 AM CDT WED OCT 23 2013

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241415-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
906 AM CDT WED OCT 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

  FROST AND THE POTENTIAL OF A HARD FREEZE WILL IMPACT THE
  OUTLOOK AREA THURSDAY NIGHT WITH LOW TEMPERATURES IN THE UPPER
  20S AND LOWER 30S.

  A FEW THUNDERSTORMS WILL BE POSSIBLE EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

COLUCCI

Nearby

Freeze Warnings in Missouri, 2013Freeze Warnings in Kansas, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.